Alert archive / Georgia / Special Weather Statements in 2012
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jun 14, 2012, 4:44 AM EDT for Towns County, Georgia. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 14, 2012, 4:44 AM EDT (08:44 UTC)
- Expired
- Jun 14, 2012, 5:15 AM EDT
- In force
- 31 min
- Issued by
- NWS Atlanta, GA
County Towns County, GA
The radar
The Greer radar (KGSP), 138 km from the middle of the area, began a volume at 08:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 8.7 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 872 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 1691 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- -55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
304
WWUS82 KFFC 140844
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
444 AM EDT THU JUN 14 2012
GAZ008-009-016-140915-
444 AM EDT THU JUN 14 2012
...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN WHITE...UNION AND
TOWNS COUNTIES UNTIL 515 AM EDT...
AT 437 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORMS NEAR BLUE MOUNTAIN SHELTER...MOVING NORTHEAST AT
10 MPH.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS THEY MOVE
ACROSS WHITE...UNION AND TOWNS COUNTIES THROUGH 515 AM EDT. SOME
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE LOW GAP SHELTER...
WHITLEY GAP SHELTER...QUALATCHEE LAKE...SMITHGALL WOODS CONSERVATION
AREA...CAMP COLEMAN LAKE...UNICOI STATE PARK...ANNA RUBY FALLS...
ROBERTSTOWN...HELEN...BLUE MOUNTAIN SHELTER...BRASSTOWN BALD...YOUNG
HARRIS...VOGEL STATE PARK...OWLTOWN AND TRACK ROCK. HEAVY DOWNPOURS
WILL CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 3494 8357 3488 8365 3482 8365 3480 8367
3477 8363 3475 8363 3459 8384 3468 8388
3472 8385 3473 8391 3487 8398 3500 8374
3499 8362
TIME...MOT...LOC 0843Z 227DEG 8KT 3483 8373
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jun 14, 4:12 AM EDT, 32 minutes earlier.
Area forecast discussion, Jun 14, 4:12 AM EDT, 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 412 AM EDT THU JUN 14 2012 .SHORT TERM /TODAY THROUGH FRIDAY/... WEAK FRONT OVER S GA APPEARS TO BE DRIFTING S WITH SURFACE HIGH PRESSURE MOVING TO THE EASTERN SEABOARD TODAY. GFS/NAM PRODUCING SIGNIFICANT MLCAPE OVER FAVORING THE WEST SIDE OF THE CWA. GFS INDICATING 800-1600 MLCAPE AND THE NAM MUCH HIGHER. GIVEN THIS HAVE FAVORED FOR ISOLATED TO SCATTERED SHOWERS AND STORMS FOR ALL BUR SOME EASTERN COUNTIES FOR LATE AFTERNOON AND EVENING...THINKING IS WILL TAKE ALL THE HEATING OF THE DAY TO FIRE OFF. AS FAR AS POPS GO HAVE LEADED TOWARD THE NAM AS THE GFS HAS NO POPS. CONVECTIVE ACTIVITY SHOULD EVENTUALLY DIMINISH DURING THE LATE EVENING. WITH HIGH PRESSURE NOSED DOWN THE APPALACHIANS ON FRIDAY THE AIRMASS WILL BE MORE STABLE. THE PLACE OF CONCERN WILL BE THE FAR N AND W WHEN SOME INSTABILITY COULD DEVELOP AND DEVELOP ISOLATED CONVECTION. FOR NOW WILL LEAVE SIGNIFICANT POPS OUT OF THE FORECAST ON FRIDAY. FORECAST HIGH TEMPERATURES RUNNING NEAR TO SLIGHTLY ABOVE NORMAL TODAY AND 2-4 DEGREES BELOW NORMAL ON FRIDAY. FORECAST LOW TEMPERATURES RUNNING NEAR NORMAL FOR TONIGHT. OVERALL CONFIDENCE IS MEDIUM. BDL .LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/... UPPER RIDGE BUILDING NORTHEASTWARD THROUGH THE WEEKEND. A GENERALLY DRY NORTHERLY FLOW ALOFT SHOULD DOMINATE OUR AREA. AN INCREASE IN MOISTURE ALONG THE APPALACHIANS IS INDICATED MAINLY BY THE GFS FOR LATE SUNDAY INTO MONDAY NIGHT. HAVE INCLUDED A SLIGHT CHANCE FOR THE AREA NORTH OF ATLANTA TO ATHENS DURING THAT TIME. OTHERWISE THE UPPER RIDGE DOMINATES THE SOUTHEAST THROUGH THE PERIOD WITH THE UPPER TROUGH REMAINING OFF THE EAST COAST. HAVE KEPT IT DRY FROM TUESDAY THROUGH WEDNESDAY. LOOKS LIKE A WARMING TREND AS RIDGE ALOFT BUILDS EASTWARD. 41 && .PREV DISCUSSION... /ISSUED 128 AM EDT THU JUN 14 2012/ AVIATION... 06Z UPDATE... ISOLATED SHOWER/THUNDERSTORM OVER FTY DRIFTING W. OTHERWISE VFR CONDITIONS EXPECTED EXCEPT FOR PATCHY MVFR VSBYS DUE TO FOG/HAZE. SURFACE WINDS LIGHT EAST OR CALM. POTENTIAL FOR LATE DAY SHOWERS AND STORMS TO DEVELOP THURSDAY AFTERNOON/EVENING. BDL //ATL CONFIDENCE...06Z UPDATE... HIGH CONFIDENCE FOR VFR CONDITIONS AND WINDS THIS MORNING AND THURSDAY. LOW CONFIDENCE FOR TIMING AND IMPACTS OF THUNDERSTORMS LATE THURSDAY. && .PRELIMINARY POINT TEMPS/POPS... ATHENS 88 65 84 61 / 10 10 5 5 ATLANTA 88 67 84 62 / 30 30 5 5 BLAIRSVILLE 81 61 79 58 / 30 20 10 5 CARTERSVILLE 89 65 84 59 / 30 20 5 5 COLUMBUS 92 69 87 64 / 30 30 10 5 GAINESVILLE 85 66 82 62 / 20 20 5 5 MACON 92 66 88 61 / 20 20 5 5 ROME 90 66 86 60 / 20 10 10 5 PEACHTREE CITY 89 66 84 58 / 30 30 5 5 VIDALIA 91 70 87 65 / 20 10 5 5 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...BDL LONG TERM....41 AVIATION...BDL
Hazardous weather outlook, Jun 14, 4:39 AM EDT, 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 439 AM EDT THU JUN 14 2012 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-150845- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 439 AM EDT THU JUN 14 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT... SCATTERED THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT ACROSS MUCH OF NORTH AND CENTRAL GEORGIA...ISOLATED STORMS POSSIBLY SEVERE. .SYNOPSIS... A MOIST AND UNSTABLE AIR MASS REMAINS OVER MUCH OF NORTH AND CENTRAL GEORGIA. HOWEVER HIGH PRESSURE WITH DRIER AND MORE STABLE AIR WILL PUSH INTO EAST CENTRAL GEORGIA TODAY. .PRIMARY HAZARDS... THE PRIMARY HAZARDS ASSOCIATED WITH THUNDERSTORMS THAT DEVELOP WILL BE STRONG WINDS...LARGE HAIL...LOCALLY HEAVY RAIN AND OCCASIONAL LIGHTNING. THE MOST FAVORED TIME FOR DEVELOPMENT WILL BE THIS AFTERNOON AND EVENING...HOWEVER ISOLATED STORMS COULD DEVELOP THIS MORNING. .DISCUSSION... A MOIST AND UNSTABLE AIR MASS REMAINS IN PLACE ACROSS NORTH AND CENTRAL GEORGIA. DAYTIME HEATING COMBINED WITH NEAR 1600 CAPE THIS AFTERNOON COULD PRODUCE SCATTERED THUNDERSTORMS...A FEW POSSIBLY SEVERE. THE MOST FAVORED AREA FOR DEVELOPMENT WOULD BE THE NORTHERN AND WESTERN SIDE OF THE FORECAST AREA. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE NORTH SUNDAY NIGHT THROUGH MONDAY NIGHT. OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
In the hours before
Local storm report, Jun 13, 11:04 PM EDT, 5 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1104 PM EDT WED JUN 13 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0825 PM HAIL 4 NNW JONESBORO 33.58N 84.39W
06/13/2012 E1.00 INCH CLAYTON GA PUBLIC
SECURITY DETAIL AT THE SOUTHERN REGIONAL MEDICAL CENTER
REPORTED QUARTER SIZED HAIL AT THE FACILITY.
&&
DEESESpecial weather statement, Jun 14, 1:20 AM EDT, 3 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
120 AM EDT THU JUN 14 2012
GAZ104-140545-
120 AM EDT THU JUN 14 2012
...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN AND FREQUENT
LIGHTNING IN SUMTER COUNTY UNTIL 145 AM EDT...
AT 119 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER LAMAR...MOVING WEST AT 10 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS IT MOVES ACROSS
SUMTER COUNTY THROUGH 145 AM EDT. SOME LOCATIONS IN THE PATH OF THIS
STORM INCLUDE COBB...DESOTO...LAMAR...LESLIE...HUNTINGTON AND
AMERICUS. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 3211 8425 3211 8400 3209 8398 3205 8398
3202 8395 3192 8392 3190 8405 3191 8424
TIME...MOT...LOC 0520Z 088DEG 10KT 3201 8402Special weather statement, Jun 14, 1:26 AM EDT, 3 hours 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 126 AM EDT THU JUN 14 2012 GAZ032-033-043-044-140600- 126 AM EDT THU JUN 14 2012 ...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN COBB...DOUGLAS AND FULTON COUNTIES UNTIL 200 AM EDT... AT 124 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER SIX FLAGS OVER GEORGIA...MOVING SOUTHWEST AT 15 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS IT MOVES ACROSS COBB...DOUGLAS AND FULTON COUNTIES THROUGH 200 AM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE CASCADE HEIGHTS...EAST POINT...SIX FLAGS OVER GEORGIA...MABLETON...AUSTELL...SANDTOWN...SWEETWATER CREEK STATE PARK...LITHIA SPRINGS...CAMPBELLTON...DOUGLASVILLE AND CHAPEL HILL. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS. && LAT...LON 3354 8467 3373 8482 3387 8452 3369 8439 TIME...MOT...LOC 0526Z 057DEG 11KT 3375 8454
Special weather statement, Jun 14, 4:44 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
444 AM EDT THU JUN 14 2012
GAZ008-009-016-140915-
444 AM EDT THU JUN 14 2012
...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN WHITE...UNION AND
TOWNS COUNTIES UNTIL 515 AM EDT...
AT 437 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORMS NEAR BLUE MOUNTAIN SHELTER...MOVING NORTHEAST AT
10 MPH.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS THEY MOVE
ACROSS WHITE...UNION AND TOWNS COUNTIES THROUGH 515 AM EDT. SOME
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE LOW GAP SHELTER...
WHITLEY GAP SHELTER...QUALATCHEE LAKE...SMITHGALL WOODS CONSERVATION
AREA...CAMP COLEMAN LAKE...UNICOI STATE PARK...ANNA RUBY FALLS...
ROBERTSTOWN...HELEN...BLUE MOUNTAIN SHELTER...BRASSTOWN BALD...YOUNG
HARRIS...VOGEL STATE PARK...OWLTOWN AND TRACK ROCK. HEAVY DOWNPOURS
WILL CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 3494 8357 3488 8365 3482 8365 3480 8367
3477 8363 3475 8363 3459 8384 3468 8388
3472 8385 3473 8391 3487 8398 3500 8374
3499 8362
TIME...MOT...LOC 0843Z 227DEG 8KT 3483 8373The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 8:06 PM EDT | Severe Thunderstorm Warning | FFC | Clayton, Fayette | 39 min |
| Jun 13, 8:16 PM EDT | Severe Thunderstorm Warning | FFC | Clayton, Fulton | 44 min |
| Jun 13, 8:20 PM EDT | Special Weather Statement | FFC | Lumpkin | 55 min |
| Jun 13, 8:32 PM EDT | Special Weather Statement | FFC | Clayton, Fulton | 58 min |
| Jun 13, 8:42 PM EDT | Severe Thunderstorm Warning | FFC | Cobb, Fulton | 48 min |
| Jun 13, 8:49 PM EDT | Flash Flood Warning | FFC | Clayton, Fulton | 6 hr |
| Jun 13, 9:02 PM EDT | Flash Flood Warning | FFC | Cobb, Fulton | 6 hr |
| Jun 13, 9:06 PM EDT | Special Weather Statement | FFC | DeKalb | 24 min |
| Jun 13, 9:31 PM EDT | Flash Flood Warning | FFC | DeKalb | 80 min |
| Jun 13, 9:31 PM EDT | Special Weather Statement | FFC | Fulton | 44 min |
| Jun 13, 10:13 PM EDT | Special Weather Statement | FFC | Emanuel | 62 min |
| Jun 14, 1:20 AM EDT | Special Weather Statement | FFC | Sumter | 25 min |
| Jun 14, 1:26 AM EDT | Special Weather Statement | FFC | Douglas, Fulton | 34 min |
| Jun 14, 7:50 AM EDT | Special Weather Statement | FFC | Banks | 25 min |
| Jun 14, 8:34 AM EDT | Special Weather Statement | FFC | Banks, Jackson | 41 min |
| Jun 14, 8:35 AM EDT | Special Weather Statement | FFC | Madison | 40 min |
| Jun 14, 9:26 AM EDT | Special Weather Statement | FFC | Barrow | 34 min |
| Jun 14, 12:51 PM EDT | Special Weather Statement | FFC | Heard | 39 min |
| Jun 14, 1:23 PM EDT | Special Weather Statement | FFC | Heard | 67 min |
| Jun 14, 2:06 PM EDT | Special Weather Statement | FFC | Chattahoochee, Muscogee | 54 min |
| Jun 14, 2:23 PM EDT | Severe Thunderstorm Warning | FFC | Chattahoochee, Muscogee | 52 min |
| Jun 14, 2:25 PM EDT | Special Weather Statement | FFC | Polk | 50 min |
| Jun 14, 3:02 PM EDT | Special Weather Statement | FFC | Stewart | 43 min |
| Jun 14, 3:26 PM EDT | Special Weather Statement | FFC | Troup | 49 min |
| Jun 14, 4:11 PM EDT | Special Weather Statement | FFC | Harris, Talbot | 34 min |
| Jun 14, 4:24 PM EDT | Special Weather Statement | FFC | Troup | 36 min |
| Jun 14, 4:28 PM EDT | Special Weather Statement | FFC | Marion, Schley, Sumter, Webster | 47 min |
| Jun 14, 4:54 PM EDT | Severe Thunderstorm Warning | FFC | Chattahoochee, Marion, Schley, Stewart, Sumter, Webster | 51 min |
| Jun 14, 5:17 PM EDT | Special Weather Statement | FFC | Stewart | 28 min |
| Jun 14, 5:18 PM EDT | Special Weather Statement | FFC | Harris | 42 min |
| Jun 14, 5:20 PM EDT | Severe Thunderstorm Warning | FFC | Stewart | 40 min |
| Jun 14, 5:40 PM EDT | Special Weather Statement | FFC | Schley | 35 min |
| Jun 14, 5:57 PM EDT | Special Weather Statement | FFC | Chattahoochee | 33 min |
| Jun 14, 6:11 PM EDT | Special Weather Statement | FFC | Schley, Sumter | 49 min |
| Jun 14, 7:28 PM EDT | Special Weather Statement | FFC | Dooly, Pulaski | 47 min |
| Jun 14, 7:34 PM EDT | Severe Thunderstorm Warning | FFC | Dooly, Houston, Macon, Peach | 41 min |
Nearby
Special Weather Statements in Georgia, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.